Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 7, NWS Lubbock, TX

June 6, 200712 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jun 6, 2007, 4:13 AM CDT for 12 counties in Texas. It took effect at Jun 6, 2007, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 4:13 AM CDT (09:13 UTC)
In effect from
Jun 6, 2007, 1:00 PM CDT
Expired
Jun 6, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
2732 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 060913
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
413 AM CDT WED JUN 6 2007

TXZ021>032-061800-
/O.NEW.KLUB.WI.Y.0007.070606T1800Z-070607T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
413 AM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

SOUTH AND SOUTHWESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH
RANGE OVER THE EXTREME SOUTHERN PANHANDLE...THE NORTHERN SOUTH
PLAINS AND ROLLING PLAINS THIS AFTERNOON. THE STRONG WINDS WILL
RESULT IN AREAS OF BLOWING DUST. WINDS SHOULD BEGIN TO GRADUALLY
DIMINISH EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KLUB 060915 CCA
NPWLUB

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
414 AM CDT WED JUN 6 2007

TXZ021>032-061815-
/O.COR.KLUB.WI.Y.0007.070606T1800Z-070607T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
414 AM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

SOUTH AND SOUTHWESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH
RANGE OVER THE EXTREME SOUTHERN PANHANDLE...THE NORTHERN SOUTH
PLAINS AND ROLLING PLAINS THIS AFTERNOON. A FEW GUSTS TO 50 MPH
CAN BE EXPECTED. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING
DUST. WINDS SHOULD BEGIN TO GRADUALLY DIMINISH EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 061728
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1228 PM CDT WED JUN 6 2007

TXZ021>032-070000-
/O.CON.KLUB.WI.Y.0007.070606T1800Z-070607T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
1228 PM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SOUTH AND SOUTHWESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH
RANGE OVER THE EXTREME SOUTHERN PANHANDLE...THE NORTHERN SOUTH
PLAINS AND ROLLING PLAINS THIS AFTERNOON. A FEW GUSTS TO 50 MPH
CAN BE EXPECTED. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING
DUST. WINDS SHOULD BEGIN TO GRADUALLY DIMINISH EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ESPECIALLY ALERT TO
LOCALLY VERY POOR VISIBILITIES FROM BLOWING DUST ADJACENT TO SOME
OPEN FIELDS.

$$
000 
WWUS74 KLUB 062022
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
322 PM CDT WED JUN 6 2007

TXZ021>032-070000-
/O.CON.KLUB.WI.Y.0007.000000T0000Z-070607T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
322 PM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SOUTH TO SOUTHWEST WINDS FROM 25 TO 35 MPH WILL CONTINUE ACROSS
THE EXTREME SOUTHERN PANHANDLE...THE NORTHERN SOUTH PLAINS...AND
THE NORTHERN ROLLING PLAINS. A FEW GUSTS TO 50 MPH CAN BE EXPECTED.
THE STRONG WINDS WILL RESULT IN PATCHY BLOWING DUST. WINDS SHOULD
BEGIN TO GRADUALLY DIMINISH EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ESPECIALLY ALERT TO
LOCALLY VERY POOR VISIBILITIES FROM BLOWING DUST ADJACENT TO OPEN 
FIELDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jun 5, 9:46 PM CDT, 6 hours 27 minutes earlier.

Area forecast discussion, Jun 5, 9:46 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
946 PM CDT TUE JUN 5 2007

.UPDATE...
UPDATED GRIDS AND ZFP PRODUCT TO LOWER POPS TO BELOW 15 PERCENT.
THUNDERSTORM COMPLEX OVER THE PANHANDLE APPEARS TO BE WEAKENING
AND IS MOVING MORE EAST THAN SOUTH. LOW LEVEL JET BEGINNING TO
DEVELOP NOW ACROSS THE SOUTH PLAINS AND SHOULD FURTHER STRENGTHEN
IN THE NEXT COUPLE OF HOURS. THUS ATMOSPHERE REMAINING SOMEWHAT
MIXED TONIGHT WITH MILD TEMPERATURES AS PER GOING MINIMUM TEMPERATURE
FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        60  92  58  88  55 /  10   0   0   0  10
TULIA         64  91  64  91  58 /  10  10  10   0  10
PLAINVIEW     66  93  66  91  59 /  10  10  10   0  10
LEVELLAND     65  95  65  91  60 /  10  10  10   0  10
LUBBOCK       68  94  68  93  60 /  10  10  10   0  10
BROWNFIELD    66  96  67  92  62 /  10  10  10   0  10
CHILDRESS     68  94  71  97  64 /  10  20  10   0  10
SPUR          68  96  69  96  63 /  10  10  10   0  10
ASPERMONT     70  96  73  97  68 /  10  10  10   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/33
Hazardous weather outlook, Jun 5, 11:32 AM CDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1132 AM CDT TUE JUN 5 2007

TXZ021>044-061645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1132 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SURFACE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN OVER THE
SOUTH PLAINS ON WEDNESDAY. THIS WILL BRING THE POSSIBILITY OF
STRONG WINDS WEST OF THE DRYLINE WEDNESDAY AFTERNOON. SUSTAINED
WINDS OF 30 MPH OR GREATER WITH GUSTS EXCEEDING 40 MPH WILL BE
POSSIBLE ESPECIALLY ON THE CAPROCK.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY
AND SUNDAY AS UPPER LEVEL ENERGY INTERACTS WITH INSTABILITY AND
LOW LEVEL MOISTURE.

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.